Heavy Rain, Taylor
- When
- June 6, 11:00 PM EST to June 7, 11:00 PM EST
- Where
- Taylor County, (40j)perry-Foley Arpt
- Reported by
- ASOS
- Coordinates
- 30.070, -83.570
The Perry-Foley airport K40J measured a daily rainfall total of 3.63 inches.
Afternoon convection and above normal precipitable water values led to heavy rainfall and a couple of strong to severe storms across portions of northwest Florida.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TAE wrote it up.
Afternoon convection and above normal precipitable water values led to heavy rainfall and a couple of strong to severe storms across portions of northwest Florida.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Jun 6, 8:31 PM EST, 2 hours 29 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 931 PM EDT Wed Jun 6 2012 .DISCUSSION... The 00 UTC regional surface analysis showed a weakening, quasi- stationary front extending from the Southeast GA coast to southern LA. This front was becoming more difficult to locate as mesoscale features like outflow boundaries and sea breeze fronts masked its defining features. The front, combined with some of these mesoscale boundaries and a moist, moderately unstable airmass, were the focus for heavy rain across portions of our forecast area today. The heaviest rain occurred in Thomasville, where gages reported 5.5 to 6 inches of rain in about 2 hours as strong cells slowly retrograded along the aforementioned boundary(s). This caused flash flooding in Thomasville, GA, and minor flooding of rural areas elsewhere in other parts of southwest GA. Rain chances will continue above average tonight, as the 00 UTC KTAE sounding and various model output indicate the airmass will remain quite moist and unstable overnight. With an upper level trough overhead and surface convergence along the synoptic front (and multiple mesoscale fronts), we expect scattered showers and storms to continue overnight. The focus for rain may shift to our North FL zones (around Cross City and Perry) late tonight. While it's unlikely there will be severe storms, flooding could still be a problem, especially if we get any of the unusual storm propagation we observed earlier today, and/or it occurs over a city. && .AVIATION... Scattered convection may linger through the overnight hours, especially across the Florida zones impacting the ECP and TLH terminals with MVFR VSBYS. Otherwise, patchy fog will develop after midnight in the moisture rich environment. We expect widespread IFR CIGS with occasional MVFR VSBYS. Scattered convection will once again develop throughout the Tri-state region with best chance at the VLD, TLH and ECP terminals. && .TAE WATCHES/WARNINGS/ADVISORIES... AL...None. GA...None. FL...None. GM...None. && AVIATION...Barry REST OF DISCUSSION...Fournier
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 936 PM EDT WED JUN 6 2012 ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134- GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-080145- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON- HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF- INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY- INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON- COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON- COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY- RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN- EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 936 PM EDT WED JUN 6 2012 /836 PM CDT WED JUN 6 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TONIGHT... SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TONIGHT...BUT WIDESPREAD OR ORGANIZED SEVERE STORMS ARE UNLIKELY. THERE IS A SLIGHT CHANCE OF FLOODING...BUT THIS WILL BE LOCALIZED AND LARGELY DEPENDENT ON WHETHER OR NOT MULTIPLE...SLOW MOVING STORMS PASS OVER THE SAME AREA...WHICH IS DIFFICULT TO PREDICT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORM WILL CONTINUE. WHILE THERE IS LITTLE CHANCE OF WIDESPREAD OR ORGANIZED SEVERE WEATHER...ISOLATED STRONG TO SEVERE STORMS ARE POSSIBLE ON ALMOST ANY SUMMER DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. FOURNIER
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
614 PM EDT WED JUN 06 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM FLASH FLOOD THOMASVILLE MUNICIPAL A 30.90N 83.88W
06/06/2012 THOMAS GA PUBLIC
WATER UP TO CAR BUMPERS AT WALCOTT AND YOUNG STREETS.
WATER ALSO FLOODING BASEMENTS.
0530 PM FLASH FLOOD NW THOMASVILLE MUNICIPA 30.90N 83.88W
06/06/2012 THOMAS GA EMERGENCY MNGR
EMERGENCY MANAGER REPORTS 5 TO 8 ROADS ARE CLOSED DUE TO
FLOODING WITH CARS SUBMERGED ALL OVER THOMASVILLE.
&&
LERICOSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
628 PM EDT WED JUN 06 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM FLASH FLOOD 2 NE THOMASVILLE MUNICI 30.86N 83.95W
06/06/2012 THOMAS GA EMERGENCY MNGR
DAYS INN AT THE INTERSECTION OF US19 AND US319 HAS BEEN
FLOODED. HIGH WATER MARK ON FIRST FLOOR IS 2 FEET HIGH.
&&
LERICOSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
800 PM EDT WED JUN 06 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM TSTM WND DMG MARIANNA 30.77N 85.24W
06/06/2012 JACKSON FL EMERGENCY MNGR
A FEW TREES AND POWER LINES DOWN FROM TSTM WINDS AROUND
JACKSON COUNTY
&&
JSEThe Tallahassee radar (KTLH), 81 km away, was scanning. The volume nearest the first event began at 03:58 UTC.
3 heavy rain, 3 thunderstorm wind. Local standard time, as filed.
The Perry-Foley airport K40J measured a daily rainfall total of 3.63 inches.
The Suwannee River Water Management District rain gauge at Cabbage Grove measured a daily rainfall total of 3.46 inches.
CWOP site CW8654 located at Horseshoe Beach measured a rainfall total of 6.04 inches.
A single tree was blown down on a power line near Freeport. No other wind damage was reported in the area. Monetary damage was estimated.
A single tree blew down on Highway 81 near Ponce De Leon with no other wind damage reported in the area. Monetary damage was estimated.
Numerous trees were blown down across the western side of the county. Monetary damage was estimated.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2012Every state in 2012This day in weather historyWarnings in Florida, June 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 376394, 376395, 376396, 376397, 376398, 376399.